Alert archive / Kansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 68, NWS Goodland, KS

June 10, 2006Sherman County, Kansas; Kit Carson County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Jun 10, 2006, 7:32 PM MDT for Sherman County, Kansas; Kit Carson County, Colorado. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2006, 7:32 PM MDT (01:32 UTC)
Expired
Jun 10, 2006, 8:30 PM MDT
In force
58 min
Issued by
NWS Goodland, KS
Area
Counties, with a storm outline in the text

Counties Kit Carson County, CO, Sherman County, KS

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 4:32 PM MDTSevere Thunderstorm WatchSPC6 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:18 PM MDT, 5 hours 14 minutes earlier.

Area forecast discussion, Jun 10, 2:18 PM MDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
218 PM MDT SAT JUN 10 2006

.DISCUSSION...FORECAST CONCERNS ARE CHANCES FOR CONVECTION
TONIGHT AND AGAIN EACH AFTERNOON AND EVENING THROUGH TUESDAY AS
WELL AS TEMPERATURES.

19Z SURFACE MAP ANALYSIS SHOWED WEAK COLD FRONT ACROSS EXTREME SOUTHERN
KANSAS. LATEST IR AND WATER VAPOR SATELLITE IMAGERY SHOWED THE
CYCLONIC SPIN OF AN UPPER LEVEL VORT MAX AND SHORTWAVE MOVING
EASTWARD THROUGH SOUTHERN WYOMING. UPPER LOW ALSO SEEN SPINNING
OVER WASHINGTON AND OREGON.

NAM AND GFS MODELS AGREE ON DEVELOPING CONVECTION THIS AFTERNOON
AND EVENING OVER HIGHER TERRAIN OF NORTHEAST COLORADO AND WESTERN
WYOMING AND MOVING EAST AND SOUTHEAST INTO FORECAST AREA AS AN
MCS. STRONG 100 KT 250 MB AXIS SEEN ACROSS THIS AREA AS WELL WHICH
SHOULD HELP ENHANCE CONVECTION. POPS FOR TONIGHT HAVE BEEN
PLACED IN THE LIKELY CATEGORY MOST OF FORECAST AREA AS MCS
PROCEEDS ALONG. WITH THESE FACTORS IN PLACE SOME OF THE STORMS MAY
BE SEVERE. WENT CLOSE TO GUIDANCE TEMPERATURES WITH LOW TEMPERATURES
IN THE MID 50S TO LOWER 60S.

FOR SUNDAY AND SUNDAY NIGHT SHOULD SEE A DRY DAY SUNDAY DUE TO
SUBSIDENCE BEHIND THE MCS AND CONVECTION OF LAST NIGHT. THEN
MODELS AGAIN ADVERTISE CONVECTION TO DEVELOP OVER HIGHER TERRAIN
OF COLORADO AND MOVE EASTWARD WITH TIME INTO PORTIONS OF WESTERN
KANSAS AND SOUTHWEST NEBRASKA. WILL CARRY CHANCE POPS FOR
THUNDERSTORMS AFTER 21Z SUNDAY AFTERNOON INTO SUNDAY NIGHT. WENT
CLOSE TO GUIDANCE FOR HIGH TEMPERATURES MONDAY INTO THE MIDDLE
80S.

FOR MONDAY AND MONDAY NIGHT WILL MAINTAIN SLIGHT CHANCE POPS FOR
THUNDERSTORMS EASTERN COLORADO ZONES. MODELS SHOW UPSLOPE AND
ENOUGH INSTABILITY FOR ISOLATED THUNDERSTORMS TO DEVELOP OVER THE
HIGHER TERRAIN AND THEN MOVE INTO EASTERN COLORADO PLAINS BEFORE
ENDING.

DID NOT MAKE BIG CHANGES WITH THE EXTENDED FORECAST PERIOD
WEDNESDAY THROUGH SATURDAY. BIG UPPER RIDGE OF HIGH PRESSURE TO
OUR SOUTHWEST REBUILDS ITSELF BACK INTO THE REGION KEEPING DRY
WEATHER IN PLACE THROUGH MUCH OF THE REST OF NEXT WEEK.
TEMPERATURES SHOULD BE CLOSE TO NORMAL MAINLY IN THE 80S AND LOWER
90S.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

LAMMERS
Hazardous weather outlook, Jun 10, 10:40 AM MDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1040 AM MDT SAT JUN 10 2006

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111300-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1140 AM CDT SAT JUN 10 2006 /1040 AM MDT SAT JUN 10 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL MOVE INTO FAR EASTERN
COLORADO AFTER 2 PM MDT (3 PM CDT) AS AN UPPER LEVEL DISTURBANCE
MOVES TOWARD THE AREA. LARGE HAIL...DAMAGING WINDS AND TORNADOES
ARE POSSIBLE WITH THESE STORMS.

AROUND OR SHORTLY AFTER DARK THESE ISOLATED THUNDERSTORMS WILL
MERGE INTO A LARGE CLUSTER OF THUNDERSTORMS AND MOVE SOUTHEAST
THROUGH MUCH OF THE TRI-STATE AREA. BY 3 AM MDT (4 AM CDT) THIS
CLUSTER SHOULD EXIT THE AREA. THE PRIMARY THREATS WITH THIS
CLUSTER WILL BE LARGE HAIL...DAMAGING WINDS...AREAS OF BLOWING
DUST...AND LOCALLY VERY HEAVY RAIN WHICH MAY CAUSE SOME LOCALIZED
FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. THE HIGHEST THREAT
FOR SEVERE WEATHER WILL BE EAST OF LINE EXTENDING FROM BENKELMAN
NEBRASKA THROUGH COLBY AND GOVE KANSAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

UPSLOPE CONDITIONS WILL AID THUNDERSTORM DEVELOPMENT OVER EASTERN
COLORADO SUNDAY AFTERNOON. THESE STORMS SHOULD THEN DRIFT EAST
INTO WESTERN KANSAS AND EXTREME SOUTHWEST NEBRASKA DURING THE
LATE AFTERNOON AND EVENING. THE MAIN THREAT WILL BE LARGE HAIL
AND AN ISOLATED TORNADO.

THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING THROUGH
TUESDAY. DANGEROUS LIGHTNING IS ALWAYS A HAZARD WITH ANY
THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED AFTER 2 PM MDT (3 PM CDT).

DDT

In the hours before

Local storm report, Jun 10, 6:25 PM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
625 PM MDT SAT JUN 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     HAIL             2 SE JOES               39.63N 102.65W
06/10/2006  E0.88 INCH       YUMA               CO   TRAINED SPOTTER

&&

SHOEMAKE
Special weather statement, Jun 10, 6:37 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
637 PM MDT SAT JUN 10 2006

NEZ079-110100-
DUNDY-
637 PM MDT SAT JUN 10 2006

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR DUNDY COUNTY IN SOUTHWEST NEBRASKA...

AT 636 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORM THUNDERSTORM WINDS OVER NORTHERN DUNDY COUNTY.
THESE WINDS WERE BEING PRODUCED BY THUNDERSTORMS TO THE NORTH OF THE
AREA. THESE WINDS WERE 13 MILES NORTH OF BENKELMAN...AND MOVING
SOUTHEAST AT 35 MPH.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE WINDS BECOME
STRONGER.

BULLER
Special weather statement, Jun 10, 6:50 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
650 PM MDT SAT JUN 10 2006

COZ091-KSZ013-110215-
KIT CARSON COUNTY-SHERMAN-
650 PM MDT SAT JUN 10 2006

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO AND
SHERMAN COUNTY IN NORTHWEST KANSAS...

AT 647 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF KIRK
TO 10 MILES NORTH OF BETHUNE TO BETHUNE...AND MOVING EAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH
ARE EXPECTED WITH THESE STORMS.

PEOPLE IN NORTHEASTERN KIT CARSON AND WESTERN SHERMAN COUNTIES...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED
IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE
WEATHER THREATENS.

BULLER
Local storm report, Jun 10, 6:54 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
654 PM MDT SAT JUN 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     HAIL             10 W BURLINGTON         39.31N 102.46W
06/10/2006  E1.00 INCH       KIT CARSON         CO   TRAINED SPOTTER

&&

SHOEMAKE
Local storm report, Jun 10, 7:14 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
714 PM MDT SAT JUN 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             6 E KIRK                39.62N 102.49W
06/10/2006  E1.00 INCH       YUMA               CO   CO-OP OBSERVER

&&

SHOEMAKE
Local storm report, Jun 10, 7:17 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
717 PM MDT SAT JUN 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 PM     HAIL             5 NW BURLINGTON         39.36N 102.34W
06/10/2006  E0.88 INCH       KIT CARSON         CO   TRAINED SPOTTER

&&

SHOEMAKE

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:45 PM MDTSevere Thunderstorm WarningGLDCheyenne, Rawlins45 min
Jun 10, 8:25 PM MDTSevere Thunderstorm WarningGLDDecatur, Rawlins80 min
Jun 10, 8:29 PM MDTSevere Thunderstorm WarningGLDSherman33 min
Jun 10, 9:15 PM MDTSevere Thunderstorm WarningGLDNorton45 min
Jun 10, 7:03 PM MDTSevere Thunderstorm WarningGLDKit Carson27 min
Jun 10, 7:05 PM MDTSevere Thunderstorm WarningGLDHitchcock40 min
Jun 10, 7:19 PM MDTSevere Thunderstorm WarningGLDDundy26 min
Jun 10, 7:54 PM MDTSevere Thunderstorm WarningGLDRed Willow51 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2006Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.